Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 290, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 5, 2012, 2:14 PM CDT for Garland County, Saline County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2012, 2:14 PM CDT (19:14 UTC)
- Expired
- Aug 5, 2012, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Garland County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:50 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 5, 12:50 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT SUN AUG 5 2012 .AVIATION...05/18Z TAF CYCLE WEAK FNTL BNDRY WAS LOCATED ACRS NRN AR AT MIDDAY...WITH A DECAYING OUTFLOW BNDRY OVR CNTRL AR. MAIN CONCERN FOR THIS AFTN AND THIS EVENING WL BE CONVECTIVE TRENDS ALONG THE FNT AS IT MOVES SLOLY SWD. SHORT TERM MODELS INDC SCTD SHRA/TSRA FORMING ARND MID TO LATE AFTN ACRS CNTRL AR. CONFIDENCE STILL NOT HIGH ENOUGH TO GO WITH TEMPO GROUPS AND OPTED WITH VCTS. OUTSIDE OF HEAVIER STORMS... VFR CONDS WL PREVAIL. SOME LOW CLOUDS ACRS NRN AR THIS AFTN COULD PRODUCE BRIEF PDS OF MVFR CIGS. /44/ && .PREV DISCUSSION... /ISSUED 508 AM CDT SUN AUG 5 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT A COLD FRONT WAS PUSHING INTO NORTHWEST ARKANSAS FROM THE PLAINS EARLY THIS MORNING. THE FRONT WILL CONTINUE WORKING INTO CENTRAL SECTIONS OF THE STATE THIS AFTERNOON...AND WILL BE ALONG THE LOUISIANA BORDER BY DAWN MONDAY. SHOWERS/THUNDERSTORMS IN THE NORTHWEST WILL BECOME MORE ISOLATED AS THE MORNING PROGRESSES...WITH STORMS REFIRING THIS AFTERNOON FROM NORTHEAST INTO CENTRAL ARKANSAS. STORMS WILL THEN BUILD INTO THE SOUTHERN COUNTIES TONIGHT WITH THE FRONT. SOME OF THE STORMS WILL LIKELY BE SEVERE...WITH DAMAGING WINDS THE MAIN CONCERN. FORECAST SOUNDINGS ARE ALSO SHOWING QUITE A BIT OF DRY AIR ALOFT...WITH RAPID COOLING OVERHEAD LEADING TO LARGE HAIL IN SOME STORMS. PRECIPITATION MAY LINGER SOUTH OF LITTLE ROCK MONDAY MORNING BEFORE EXITING AS THE DAY PROGRESSES. THE FRONT WILL BE FOLLOWED BY SLIGHTLY COOLER AND DRIER AIR. TEMPERATURES MAY STAY A BIT ABOVE NORMAL MONDAY THROUGH WEDNESDAY. THE GOOD NEWS IS THAT DAYTIME READINGS WILL HAVE DIFFICULTY REACHING THE TRIPLE DIGITS...AND IT WILL BE MORE COMFORTABLE AT NIGHT. HOT HIGH PRESSURE WILL BE WELL TO THE WEST IN THE ROCKIES...AND WILL STAY THERE HEADING INTO THE EXTENDED PERIOD. LONG TERM...THURSDAY THROUGH SATURDAY AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BE OVER THE FOUR CORNERS REGION TO BEGIN THE PERIOD. UPPER NORTHERLY FLOW THURSDAY WILL BECOME NORTHWEST FOR FRIDAY AND SATURDAY AS THE HIGH DRIFTS SLOWLY WESTWARD. MODELS ARE IN GOOD AGREEMENT...AN UPPER TROUGH WILL MOVE THROUGH ARKANSAS AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE STATE FRIDAY AND SATURDAY...NORTH TO SOUTH. INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. HIGHS WILL MAINLY BE IN THE 90S WITH LOWS IN THE 60S AND 70S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 5 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE A BIT COOLER TODAY IN MOST AREAS. A COLD FRONT WILL MOVE THROUGH THE STATE AND BRING ABUNDANT CLOUD COVER AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS WILL RANGE FROM THE MID TO UPPER 90S IN MOST LOCATIONS. MEANWHILE...HEAT INDEX READINGS WILL MAINLY BE IN THE 95 TO 105 DEGREE RANGE. THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH IT. SOME OF THE STRONGER STORMS COULD BECOME SEVERE ACROSS THE CENTRAL PART OF THE STATE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THIS AREA WITH THE MAIN THREAT BEING DAMAGING WINDS. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE FROM THE SOUTHWEST AND WEST AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL EVENTUALLY MOVE SOUTH OF THE STATE BY LATE MONDAY... WITH HIGH PRESSURE REGAINING CONTROL OVER ARKANSAS. SMALL RAIN CHANCES WILL RETURN TO THE FORECAST LATER IN THE WEEK AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE PLAINS STATES. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK WEEK. RAINFALL THAT DOES OCCUR EARLY IN THE PERIOD WILL HAVE LITTLE AFFECT ON THE CURRENT DROUGHT SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Aug 5, 2:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 211 PM CDT SUN AUG 5 2012 ARZ063-068-051955- BRADLEY AR-CLEVELAND AR- 211 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEVELAND AND NORTHEASTERN BRADLEY COUNTIES UNTIL 300 PM CDT... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WARREN...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WARREN... WEEKS... ORLANDO... WARREN MUNI ARPT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3356 9199 3356 9224 3375 9221 3374 9203 TIME...MOT...LOC 1911Z 356DEG 4KT 3369 9210 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:18 PM CDT | Special Weather Statement | LZK | Marion | 32 min |
| Aug 4, 10:00 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion | 30 min |
| Aug 5, 2:11 PM CDT | Special Weather Statement | LZK | Bradley | 44 min |
| Aug 5, 2:40 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 39 min |
| Aug 5, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 44 min |
| Aug 5, 2:50 PM CDT | Special Weather Statement | LZK | Polk | 45 min |
| Aug 5, 2:53 PM CDT | Special Weather Statement | LZK | Pulaski | 47 min |
| Aug 5, 2:56 PM CDT | Special Weather Statement | LZK | Saline | 29 min |
| Aug 5, 3:02 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 43 min |
| Aug 5, 3:12 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 33 min |
| Aug 5, 3:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 26 min |
| Aug 5, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 40 min |
| Aug 5, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 36 min |
| Aug 5, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 35 min |
| Aug 5, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 34 min |
| Aug 5, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 46 min |
| Aug 5, 3:46 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 26 min |
| Aug 5, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 48 min |
| Aug 5, 4:19 PM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 51 min |
| Aug 5, 4:42 PM CDT | Special Weather Statement | LZK | Polk | 63 min |
| Aug 5, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant | 31 min |
| Aug 5, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 44 min |
| Aug 5, 5:19 PM CDT | Special Weather Statement | LZK | Cleveland | 31 min |
| Aug 5, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 37 min |
| Aug 5, 6:02 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 33 min |
| Aug 5, 6:07 PM CDT | Special Weather Statement | LZK | Calhoun | 28 min |
| Aug 5, 6:30 PM CDT | Special Weather Statement | LZK | Ouachita | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.